Deficient intake, potassium wasting diuretics (HCTZ & Lasix), gastrointestinal losses, diabetes insipidus, loss of aldosterone, heat-induced diaphoresis, and high blood sugar induced diuresis.
The symptoms with these two being the deficient would be few more than just one involving the gastrointestinal tract, kidneys, muscles, heart and nerves.
Weakness, tiredness, or cramping in arm or leg muscles, sometimes severe enough to cause inability to move arms or legs due to weakness (much like a paralysis)
Tingling or numbness
Nausea or vomiting
Abdominal cramping, bloating
Palpitations (feeling your heart beat irregularly)
Passing large amounts of urine or feeling very thirsty most of the time
Fainting due to low blood pressure
Abnormal psychological behavior: depression, psychosis, delirium, confusion or hallucinations.
The increase in the Potassium could cause these two imbalances: 1. Hyperkalemia * When potassium levels are high (<5.1 mEq/L) it can cause cells to become more excitable causing them to respond to stimuli of less intensity or even indigent of stimuli leading to abnormal electrical cardiac rhythm. 2. Etiology
Increased potassium intake such as from the use of salt substitutes or rapid infusion of K+, decreased secretion, potassium sparing diuretics (aldactone), burns, massive tissue trauma, GI bleed, overdose of replacement therapy, digoxin, insulin deficiency, and hyperuricemia.
The symptoms associated with these two high Potassium would be: Muscle weakness Tiredness Tingling sensations Nausea The imbalance would respond in trying to in over short-term, with self-limited illnesses like gastroenteritis with vomiting and diarrhea, the body is able to regulate and restore potassium levels on its own. However, if the hypokalemia is severe, or the losses of potassium are predicted to be ongoing, potassium